Alert archive / Idaho / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 2, 1998, 10:02 PM PDT for Latah County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1998, 10:02 PM PDT (05:02 UTC)
- Expired
- Jul 2, 1998, 10:35 PM PDT
- In force
- 33 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Latah County, ID
The radar
The Spokane radar (KOTX), 118 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 030501 FFWGEG IDC057-030535- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1002 PM PDT THU JUL 2 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM AND FLASH FLOOD WARNING FOR... NORTHEASTERN LATAH COUNTY IN NORTHERN IDAHO * UNTIL 1035 PM PDT * AT 1000 PM PDT... SEVERE THUNDERSTORM INDICATED 31 MILES SOUTH OF SAINT MARIES OR 2 MILES NORTHEAST OF BbOVILL... BY NATIONAL WEATHER SERVICE DOPPLER RADAR... MOVING NORTH 10 MPH. * THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. CARTER/STROBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 7:30 PM PDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 2, 7:30 PM PDT, 2 hours 32 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 730 PM PDT THU JUL 2 1998 STRONGEST THUNDERSTORM ACTIVITY TO SOUTH AND EAST OF FORECAST AREA WITH SOUTHEAST WASHINGTON GETTING THUNDERSTORM BLOWOFF SHOWERS AND CIRRUS. LOW PRESSURE TROUGH ALONG COAST RESPONSIBLE FOR FOCUSING TSTM ACTIVITY AND WILL CONTINUE TO DO SO INTO THE WEEKEND AS IT RESISTS MOVEMENT EASTWARD. DIFFERENCES IN ETA AND AVN MODELS WITH ETA PUSHING UPPER LOW INLAND FRIDAY AFTERNOON AND INCREASING MOISTURE AS WELL. AVN HOLDS OFF. WITHOUT NEW RUN TO CONFIRM EITHER MODEL WILL DEAL WITH SHORT TERM FIRST PERIOD FORECAST. LINE OF THUNDERSTORM TO SOUTH OF WA A CONCERN. BELIEVE SE WA AND IDZ003 BEST CHANCE FOR ANY ACTIVITY BEFORE MIDNIGHT AND REMAINDER OF ID PANHANDLE OVERNIGHT. WILL KEEP IN CHANCE SHOWERS FOR NE WA LATE TONIGHT. MOSTLY MINOR CHANGES TO CURRENT PACKAGE. TC ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 064/081/062/076 3665 CQV 061/082/059/078 3665 S86 058/079/056/074 3665 COE 060/081/058/076 4665 WWP 055/078/054/073 5665 LWS 066/082/061/080 6565 MOS 058/079/057/075 .GEG...NONE.
In the hours before
Local storm report, Jul 2, 6:56 PM PDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
656 PM PDT THU JUL 02 1998
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0257 PM WILSON CREEK WA FLOODING
07/03/98 GRANT WIDESPREAK STREET FLOODING
IN TOWN
0315 PM WILBUR WA
07/03/98 LINCOLN FUNNEL CLOUD REPORTED BY
WEATHER SPOTTER
0330 PM WILBUR WA 1 INCH HAIL
07/03/98 LINCOLN ONE INCH HAIL REPORTED BY
WEATHER SPOTTER
0410 PM SOAP LAKE WA 1 INCH HAIL
07/03/98 GRANT WEATHER SPOTTER 10 MILES
NORTH OF SOAP LAKE
0444 PM SOAP LAKE WA
07/03/98 GRANT 1.25 INCHES RAIN IN 5
MINUTES
0500 PM COLVILLE WA
07/03/98 STEVENS WEATHER SPOTTER REPORTED
.80 INCHES RAIN IN 20
MINUTES
0520 PM BRIDGEPORT WA
07/03/98 DOUGLAS 3 TO 4 INCHES RAIN IN 30
MINUTES REPORTED BY FIRE
DEPARTMENTThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:02 PM PDT | Severe Thunderstorm Warning | OTX | Latah | 33 min |
| Jul 2, 10:27 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Shoshone | 48 min |
| Jul 2, 10:35 PM PDT | Flash Flood Warning | OTX | Benewah, Latah, Shoshone | 65 min |
| Jul 3, 4:18 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 47 min |
Nearby
Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.